Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Stop taking Synthroid?
    avatar
    Reenwad posted:
    Any harm if I stop taking my Synthroid abrubtly?

    I've been on it a couple years, and while it adjusts the numbers on paper, I feel no different other than having shortness of breath, tight chest (feels like someone sitting on me), sweaty palms, etc. I've even been to the hospital thinking I was having a heart attack!

    Told doc about the problems, and how I think it started when the Synthroid started. He thinks I have anxiety issues and wanted me to start taking Zoloft. I refused to take an additional pill, I don't wanna be one of those people that take a bunch of daily pills. So I said I wanted to try eliminating the Synthroid.

    Or should I gradually do it? He said it would be OK to just stop, but everyone else says no.
    Reply
     
    avatar
    Jessy124 responded:
    Please email me if you read this post. I have been taking Synthroid 25mcg and have stabilized after 4months. I started on 75mcg but just within the past month, more so in the past week I have felt like what you explained!!! I am meeting with my doctor tomorrow but I would like to know more about your situation and how long you have been feeling like this?

    Thank you,

    Jlblanco28@yahoo.com
    33 years old, female
     
    avatar
    beanie_gene replied to Jessy124's response:
    I stopped taking my synthroid 3 months ago just to see what the differences were. Other than tiredness, and weight gain, I don't feel any different.
     
    avatar
    An_246544 responded:
    Within the past 6 months I have noticed differences from bottle to bottle with synthroid I have never noticed before. I've been on it almost 20 yrs same dose. Something recently has definitely been going on with this drug. I was fine on one bottle then the next I get a pounding pulse and heart palpitations, then the next Id be fine again and so on. I had my labs done and TSH perfect but still getting these symptoms of being hyper I guess. If i stop taking it for a couple days the pulse rate returns to normal. Something is up with this drug recently no doubt about it. I plan on switching to an alternative.


    Spotlight: Member Stories

    I had thyroid cancer at the age of 18, back in 1996. Had a total thyroidectomy, and have to rely on my thyroid medication to regulate my body ever sin...More

    Helpful Tips

    Taking Synthroid -
    I usually don't take with food and I take mine first thing in the morning with my coffee & then wait at least 30 mins for bkfst. ... More
    Was this Helpful?
    12 of 23 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.